Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2006, 10:42 PM CDT for Holmes County, Humphreys County, Mississippi. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 7, 2006, 10:53 PM CDT
- In force
- 11 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Holmes County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:43 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 7, 9:43 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT FRI APR 7 2006 .DISCUSSION... VOLATILE SITUATION CONTINUES. INITIAL ROUND OF TORNADIC SUPERCELLS WITH VERY LARGE HAIL HAS SHIFT NORTHEAST OF CWA. A SQUALL LINE THAT INITIATED ALONG DRYLINE NOW IS CROSSING NORTHWEST PART OF CWA BUT HAS NOT YET BUILT SOUTH OF INTERSTATE 20. MEANWHILE...STRONG DYNAMICS ARE APPROACHING FROM THE NORTHWEST WITH WELL DEFINED COLD FRONT NOW CROSSING KSHV. THIS WILL LIKELY CATCH UP WITH THE DRYLINE STORMS AT SOME POINT AND WE SHOULD SEE LINE BUILD SOUTH WITH TIME TONIGHT. EXACTLY WHEN THIS SOUTHWARD BUILDING OCCURS IS UP TO DEBATE BUT PROBABLY SHOULD OCCUR BEFORE THE LINE GETS PAST INTERSTATE 55 IN THE JACKSON AREA. SUFFICIENT SHEAR FOR SUPERCELLS AND TORNADOES WILL CONTINUE OVERNIGHT. DEEP MIXING FROM THE DAYTIME THAT SENT DEWPOINTS TO AROUND 60 IN THE WARM SECTOR HAS RELAXED AFTER DARK AND THE MIDDLE 60S ARE STARTING TO RETURN NORTH TO INTERSTATE 20. ALWAYS DIFFICULT TO CALL...BUT THERE IS A CHANCE THAT WE BREAK BACK INTO A LINE OF SUPERCELLS AS NOCTURNAL JET KICKS IN AND LOW LEVEL SHEAR INCREASES. REGARDLESS OF WHETHER TORNADO THREAT INCREASES...VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL CONTINUE MUCH OF THE NIGHT WITH LINE GIVEN STEEP LAPSE RATES. && .AVIATION... OUTSIDE OF SQUALL LINE COMING THROUGH WITH POTENTIAL FOR HIGH WINDS AND HAIL AND BRIEFING IFR CONDITIONS...SHOULD BE VFR MOST OF THE PERIOD. STORMS SHOULD CLEAR KGLH AND KGWO BY 06Z...KJAN AROUND 09Z...AND KHBG AND KMEI AROUND 11Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 100 7 0 0 MERIDIAN 63 74 41 74 / 100 13 0 0 VICKSBURG 61 69 44 71 / 100 5 0 0 HATTIESBURG 67 75 44 75 / 70 13 0 0 NATCHEZ 61 70 44 71 / 70 3 0 0 GREENVILLE 59 65 40 68 / 100 0 0 0 GREENWOOD 60 65 40 70 / 100 3 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CRAVEN/11
Hazardous weather outlook, Apr 7, 10:37 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1037 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 090337- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1037 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... AN INTENSE DISTURBANCE MOVING INTO THE MISSISSIPPI VALLEY HAS SET THE STAGE FOR A SEVERE WEATHER OUTBREAK FOR THE REMAINDER OF THE NIGHT. THE MAIN CONCERNS WILL BE GOLF BALL SIZE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT FOR MAINLY BEFORE MIDNIGHT. ISOLATED SEVERE STORMS IS EXPECTED ACROSS EXTREME NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. ISOLATED SEVERE STORMS ARE ALSO EXPECT FROM JONESVILLE LOUISIANA EASTWARD TO BROOKHAVEN AND LAUREL. SCATTERED SEVERE STORMS ARE EXPECTED JUST SOUTH OF INTERSTATE 20 FROM WINNSBORO LOUISIANA TO DLO TO QUITMAN. STRONG THUNDERSTORMS LATE THIS EVENING WERE CONTINUING FROM NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS THROUGH THE NORTHWEST MISSISSIPPI DELTA. THIS WAS CONTINUING AHEAD AN APPROACHING COLD FRONT...WHICH EXTENDED FROM EASTERN ARKANSAS THROUGH NORTHWEST LOUISIANA. THE AXIS OF INSTABILITY WAS STILL PREVALENT OVER THE REGION AHEAD OF THE THUNDERSTORMS. SUPERCELLS WILL CONTINUE TO DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. GOLFBALL HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORM. THE PRIMARY CONCERN WITH THIS STORM SYSTEM WILL BE ISOLATED TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WINDS. AS THE COLD FRONT PUSHES THROUGH THE REGION AFTER MIDNIGHT...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS STRONG STORM SYSTEM. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 8:15 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW DREW 33.76N 90.59W
04/07/2006 E0.88 INCH SUNFLOWER MS PUBLIC
&&
19Local storm report, Apr 7, 9:17 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 1 W LAKE VILLAGE 33.32N 91.30W
04/07/2006 M1.75 INCH CHICOT AR EMERGENCY MNGR
&&
CAMPBELLLocal storm report, Apr 7, 9:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL SHAW 33.60N 90.77W
04/07/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
SWATH OF NICKEL SIZED HAIL FROM SHAW TO CLEVELAND.
0930 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
04/07/2006 BOLIVAR MS EMERGENCY MNGR
TREES AND POWERLINES DOWNED...NO POWER OR COMMS AT EOC
BUILDING...
&&
AEGLocal storm report, Apr 7, 10:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 2 S GREENVILLE 33.36N 91.05W
04/07/2006 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
ALSO 40-50 MPH WIND GUSTS.
&&
AEGLocal storm report, Apr 7, 10:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL GREENWOOD 33.52N 90.19W
04/07/2006 M1.25 INCH LEFLORE MS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL ON THE NORTH SIDE OF
GREENWOOD AND IN THE SHELLMOUND COMMUNITY.
&&
AEGLocal storm report, Apr 7, 10:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 5 N DREW 33.88N 90.53W
04/07/2006 E1.75 INCH SUNFLOWER MS EMERGENCY MNGR
25 HOMES SUFFERED MAJOR ROOF DAMAGE AND HAD WINDOWS
BUSTED OUT IN THE PARCHMAN AND DREW AREAS DUE TO
WIDESPREAD GOLF BALL SIZED HAIL.
0545 PM TSTM WND DMG INVERNESS 33.35N 90.59W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
WAREHOUSE HEAVILY DAMAGED. POSSIBLE TORNADO.
0545 PM HAIL INVERNESS 33.35N 90.59W
04/07/2006 E2.00 INCH SUNFLOWER MS EMERGENCY MNGR
0955 PM TORNADO 2 N INDIANOLA 33.48N 90.64W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
SPOTTERS TRACKED A LARGE TORNADO FROM 2 MILES NORTH OF
INDIANOLA EAST TO NW OF MOORHEAD. TREES WERE BLOWN DOWN
ACROSS A ROAD BY THE TORNADO. SPOTTERS ALSO REPORTED
OBSERVING TRANSFORMERS BLOWING.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 52 min |
| Apr 7, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 49 min |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 24 min |
| Apr 7, 8:58 PM CDT | Tornado Warning | JAN | Bolivar | 47 min |
| Apr 7, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 61 min |
| Apr 7, 9:37 PM CDT | Tornado Warning | JAN | Sunflower | 23 min |
| Apr 7, 9:53 PM CDT | Tornado Warning | JAN | Leflore | 49 min |
| Apr 7, 10:21 PM CDT | Tornado Warning | JAN | Carroll | 39 min |
| Apr 7, 10:24 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 55 min |
| Apr 7, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Apr 7, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 41 min |
| Apr 7, 11:44 PM CDT | Tornado Warning | JAN | Oktibbeha | 31 min |
| Apr 7, 11:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 49 min |
| Apr 8, 12:01 AM CDT | Tornado Warning | JAN | Noxubee | 44 min |
| Apr 8, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 48 min |
| Apr 8, 12:56 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 49 min |
| Apr 8, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Apr 8, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 57 min |
| Apr 8, 1:13 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 32 min |
| Apr 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 35 min |
| Apr 8, 1:41 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 49 min |
| Apr 8, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 49 min |
| Apr 8, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 33 min |
| Apr 8, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Apr 8, 4:12 AM CDT | Lake Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more | 17 hr |
| Apr 7, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 38 min |
| Apr 8, 12:05 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 40 min |
| Apr 8, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 36 min |
| Apr 8, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 17 min |
| Apr 8, 12:44 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 61 min |
| Apr 8, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 42 min |
| Apr 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 50 min |
| Apr 7, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 53 min |
| Apr 7, 8:14 PM CDT | Tornado Warning | JAN | Ashley | 46 min |
| Apr 7, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.